MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE, TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TRACHEOSTOMY TUBE, ADULT; TUBE, TRACHEOSTOMY AND TUBE CUFF
Model Number 67HA80
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when required.
 
Event or Problem Description
It was reported that a trach was found without the locking pin and had the wrong locking tab location.No patient injury.
 
Additional Manufacturer Narrative
Other text: d10.Device available for evaluation; h3.Device evaluated by manufacturer and h6.Evaluation codes: updated.One device was received.Per visual inspection, the complaint was confirmed as a manufacturing assembly issue.The customer could not have removed the pin without damaging the neck strap.The pin was not inserted during manufacturing due to not following procedure.A device history record (dhr) review reported two units were scrapped (one for contamination and one for a leak) from the reported lot number.A quality alert was issued to the production floor and the finished assemble inspection for the presence of the pin and locking hole on the adjustable neck flange was changed to 100 percent.Based on the low occurrence and severity of risk, no corrective actions are planned at this time and the issue will be monitored for threshold or escalation.

Brand Name
BIVONA TRACHEOSTOMY TUBE, ADULT
Common Device Name
TUBE, TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16916794
Report Number3012307300-2023-05618
Device Sequence Number6841402
Product Code JOH
UDI-Device Identifier15021312013818
UDI-Public15021312013818
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K081440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number67HA80
Device Catalogue Number67HA80
Device Lot Number4262131
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2023
Supplement Date Received by Manufacturer10/11/2023
Initial Report FDA Received Date05/11/2023
Supplement Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic
Patient RaceAsian